Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking antibiotic for flu and pneumonia. Started feeling weak. How long it takes to cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 364 Questions
I have had the flu and then pnuemonia for about a month THE dr gave me antibiotics and has now given me an imnhaler touse three times a day I feel vey weak and ocasionally dissy my blood pessure has risen to 107/63 I AM 80YRS OLD, FEMALE and am isually very full of energy How long do I expect this to last? XXXXXXX
Posted Sat, 16 Mar 2013 in Lung and Chest disorders
Answered by Dr. Mamun Kabir 1 hour later

Thanks for the query.

I am sorry to know about your condition. Pneumonia is a recognized complication of flu particularly in immunocompromized patient. Usually antibiotic is given for a period of 7-10 days in pneumonia.
If any complication occurs then the duration may be extended.

Sometimes weakness persist for few days due to disease itself or side effects of the prescribed antibiotic. The dizziness and transient elevation in blood pressure may be related to your inhalers.

If your chest complaints, fever had subsided then you need not be concerned. You may check an chest x-ray after 3-4 weeks of treatment completion. However if dizziness is troubling you, it would be worthwhile to go back to your treating doctor. He/she can evaluate you and consider changing your medications.

I hope I have been of some help. Please ask if you have another query.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor